MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05964075001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ise indirect na and k for gen.2 results from an unspecified number of patient samples tested on the cobas 8000 cobas ise module (double).The reporter stated they had ion-selective electrode (ise) voltage, noise, and calibration errors.The reporter was able to provide three examples of discrepant results.Sample 1 the initial na result from ise 2 was 85 mmol/l.The first repeat result from ise 1 was 137 mmol/l.The second repeat result from ise 1 was 137 mmol/l.The initial k result from ise 2 was 2.8 mmol/l.The first repeat result from ise 1 was 4.4 mmol/l.The second repeat result from ise 1 was 4.5 mmol/l.Sample 2 the initial k result from ise 2 was 7.8 mmol/l.The first repeat result from ise 1 was 4 mmol/l.The second repeat result from ise 1 was 4 mmol/l.Sample 3 the initial na result from ise 2 was 93 mmol/l.The first repeat result from ise 2 was 117 mmol/l.The second repeat result from ise 1 was 126 mmol/l.The third repeat result from ise 1 was 128 mmol/l.
 
Additional Manufacturer Narrative
The electrode lot numbers and their expiration dates were requested but not provided.The field service engineer (fse) inspected the nozzle alignments; he flushed and cleaned the nozzles.He performed 60 reagent primes and 60 ion-selective electrode (ise) checks with successful results.The customer performed calibrations and qcs.The customer again reported noise errors and bubbles inside the syringes.The investigation is ongoing.
 
Additional Manufacturer Narrative
On the field service engineer's (fse) second service visit, the customer reported the ion-selective electrode (ise) noise had cleared and the qcs were within range.The fse checked and cleaned the nozzles; the alignments were within specifications.He also checked the syringes; no issues were noted.He performed primes and ise checks with successful results.The customer performed qc with successful results.On the fse's third service visit, he checked the probe and nozzle alignments; no issues were noted.He performed a prime to check for bubbles; no issues were noted.He performed ise checks (30x) with successful results.He cleaned the bowl and nozzles as there was crusting on top.He performed another prime and ise check (30x) with successful results.The customer performed qc with successful results.The issue was not resolved and the customer reported new questionable results: on (b)(6) 2024: sample 1 the initial result was reported outside of the laboratory and was deemed incorrect.The initial na result was 130 mmol/l.The repeat result from ise 1 was 138 mmol/l.Sample 2 the reporter stated that the results were estimated results; the initial result was deemed incorrect.The initial na result was 130 mmol/l.The repeat result from ise 1 was 140 mmol/l.On the fse's fourth service visit, he noted that the vacuum nozzle fixing nut was loose; there were signs of liquid between the electrodes; and the gear pump head pressure was at 240 kpa.He then adjusted the gear pump head pressure to 300 kpa and replaced the measuring chamber o rings, sample probe, diluent nozzle, and sipper tubing.He performed ise checks (x50), several calibrations, and qcs with successful results.The customer monitored the qc.On the fse's fifth service visit, he noted no signs of air in any syringe.He performed an ise check with successful results.He replaced the incorrectly fitted ise 2 syringe seals.He also replaced the tubing in the ise syringe to the solenoid valve 10 and the tubing in the sipper syringe to the solenoid valve.Upon performance checks, he noted air/bubbles in both the ise and diluent syringes.On the fse's sixth service visit, he replaced the solenoid valves 7 and 10 (ise reagent valves) and the ise 2 degasser (diluent and reference reagents).He also fitted the replacement ise syringe.He also corrected the position of the tubings to the ise syringe.He performed reagent primes to check for air in the syringes, ise checks ( x25), calibrations, and qcs.On the fse's seventh service visit, it was suspected that the problem was caused by a clot that the customer removed.The fse cleaned the sipper and vacuum nozzles.He performed ise checks, calibrations, and qcs several times; no noise or voltage errors were noted.The fse also removed the bubbles in the ise reagent bottle.The field applications team advised that there should be no bubbles present in ise reagents as these cause noise/voltage alarms if they break off and pass through the reagent line into the mixing vessel.The investigation is ongoing.
 
Additional Manufacturer Narrative
On the field service engineer's eighth service visit, he found that there was no internal standard (is) in line between the reagent bottle and syringe.He performed a reagent prime.He also removed the is line, checked for damage, and replaced it.He also removed the ion-selective electrode (ise), checked for signs of liquid, and replaced it.The field applications service checked the customer's procedures.The customer confirmed that the ise was successfully repaired.The investigation determined the event was caused by a mechanical and maintenance issue.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS 8000 ISE 1800 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18562229
Report Number1823260-2024-00199
Device Sequence Number17807438
Product Code JJE
UDI-Device Identifier04015630946341
UDI-Public04015630946341
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05964075001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/02/2024
02/28/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/22/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown